Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 78, NWS Cheyenne, WY

December 4, 20094 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Dec 4, 2009, 3:02 AM MST for 4 counties in Wyoming. It took effect at Dec 4, 2009, 6:43 AM MST. It was in force for 13 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 4, 2009, 3:02 AM MST (10:02 UTC)
In effect from
Dec 4, 2009, 6:43 AM MST
Expired
Dec 4, 2009, 7:45 PM MST
In force
13 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 4, 8:00 AM MSTNON-TSTM WND GST 63Bordeaux, WYREGULAR GUST OF 60 MPH OR BETTER SINCE 7 AM.
Dec 4, 8:01 AM MSTNON-TSTM WND GST 57Arlington, WYGUST TO 60 MPH AT 756 AM, 751 AM, 746 AM. REGULAR GUSTS TO 50 MPH OR BETTER SINCE AROUND 530 AM.
Dec 4, 10:51 AM MSTNON-TSTM WND GST 55Arlington, WYGUSTS TO OVER 60 MPH FROM 0936 TO 1006 WITH PEAK OF 64 MPH AT 1001 AND 1006.
Dec 4, 11:00 AM MSTNON-TSTM WND GST 53Bordeaux, WYWINDS HAVE BEEN GUSTING BETWWEEN 50 AN 63 MPH SINCE 0600.STRONGEST GUST HAVE BEEN 63 MPH AT 0710, 0715, 0755, 0800, 0845, 0850.
Dec 4, 3:10 PM MSTNON-TSTM WND GST 58Bordeaux, WYSUSTAINED WIND SPEED 43 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 041002
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
302 AM MST FRI DEC 4 2009

...WINDY CONDITIONS TODAY AND TONIGHT ACROSS SOUTHEAST WYOMING...

.SURFACE WIND SPEEDS WILL INCREASE TODAY AS A STORM SYSTEM MOVES
INTO THE NORTHWEST UNITED STATES AND APPROACHES THE FRONT RANGE
OF THE ROCKY MOUNTAINS. THIS STORM SYSTEM WILL BRING A COLD FRONT
ACROSS THE AREA SATURDAY...BUT WILL ALSO CREATE INCREASED WIND
SPEEDS IN THE FAVORED HIGH WIND AREAS OF SOUTHEAST WYOMING TODAY
AND TONIGHT.

WYZ106-110-042215-
/O.NEW.KCYS.HW.W.0078.091204T1800Z-091205T0600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
302 AM MST FRI DEC 4 2009

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST
THIS EVENING. 

* SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH WILL
  DEVELOP TODAY ALONG INTERSTATE 80 NEAR ARLINGTON AND ALONG
  INTERSTATE 25 NEAR BORDEAUX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THOSE TRAVELING
THROUGH THE HIGH WIND WARNED AREAS...ESPECIALLY IN HIGH PROFILE
VEHICLES...SHOULD SLOW DOWN AND BE PREPARED FOR THE HIGH WINDS.
FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...
DIAL 5 1 1.

&&

$$

CARPENTER
3 follow-up statements
000 
WWUS75 KCYS 041343
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
643 AM MST FRI DEC 4 2009

...WINDY CONDITIONS TODAY AND TONIGHT ACROSS SOUTHEAST WYOMING...

.SURFACE WIND SPEEDS HAVE INCREASED EARLY THIS MORNING AS AS A
STORM SYSTEM MOVES INTO THE NORTHWEST UNITED STATES AND APPROACHES
THE FRONT RANGE OF THE ROCKY MOUNTAINS. THIS STORM SYSTEM WILL
BRING A COLD FRONT ACROSS THE AREA SATURDAY...BUT WILL ALSO CREATE
INCREASED WIND SPEEDS IN THE FAVORED HIGH WIND AREAS OF SOUTHEAST
WYOMING TODAY AND TONIGHT.

WYZ106-110-042300-
/O.EXT.KCYS.HW.W.0078.091204T1343Z-091205T0600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
643 AM MST FRI DEC 4 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH HAVE
  ALREADY DEVELOPED THIS MORNING AND WILL CONTINUE TODAY AND INTO
  THE EVENING ALONG INTERSTATE 80 NEAR ARLINGTON AND ALONG
  INTERSTATE 25 NEAR BORDEAUX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THOSE TRAVELING
THROUGH THE HIGH WIND WARNED AREAS...ESPECIALLY IN HIGH PROFILE
VEHICLES...SHOULD SLOW DOWN AND BE PREPARED FOR THE HIGH WINDS.
FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...
DIAL 5 1 1.

&&

$$
000 
WWUS75 KCYS 042214
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
314 PM MST FRI DEC 4 2009

...WINDY CONDITIONS WILL CONTINUE THROUGH THE EVENING ACROSS
PORTIONS OF SOUTHEAST WYOMING...

.SURFACE WIND SPEEDS WILL CONTINUE TO BE STRONG THROUGH THIS
EVENING AS A STORM SYSTEM APPROACHES THE FRONT RANGE OF THE ROCKY
MOUNTAINS. 

WYZ106-110-050600-
/O.CON.KCYS.HW.W.0078.000000T0000Z-091205T0600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
314 PM MST FRI DEC 4 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH WILL
  CONTINUE INTO THE EVENING ALONG INTERSTATE 80 NEAR ARLINGTON
  AND ALONG INTERSTATE 25 NEAR BORDEAUX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THOSE TRAVELING
THROUGH THE HIGH WIND WARNED AREAS...ESPECIALLY IN HIGH PROFILE
VEHICLES...SHOULD SLOW DOWN AND BE PREPARED FOR THE HIGH WINDS.
FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...
DIAL 5 1 1.

&&

$$

RJM
000 
WWUS75 KCYS 050245
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MST FRI DEC 4 2009

...WINDS HAVE DECREASED SOME EARLY THIS EVENING OVER AND NEAR
THE LARAMIE AND SNOWY RANGES...

.WESTERLY WINDS HAVE DECREASED SINCE THE LATE AFTERNOON OVER
AND NEAR THE MOUNTAINS. THE WINDS WILL CONTINUE TO SLOWLY
DIMINISH FOR THE REST OF TONIGHT.

WYZ106-110-050345-
/O.CAN.KCYS.HW.W.0078.000000T0000Z-091205T0600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
745 PM MST FRI DEC 4 2009

...HIGH WIND WARNING IS CAN CELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CAN CELLED THE HIGH
WIND WARNING. 

WESTERLY WINDS HAVE DECREASED SINCE THE LATE AFTERNOON OVER
AND NEAR THE MOUNTAINS. AT 730 PM...WINDS WERE SUSTAINED BETWEEN
30 AND 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH AT ARLINGTON
AND BETWEEN CHUGWATER AND WHEATLAND. THE WINDS WILL CONTINUE
TO SLOWLY DIMINISH FOR THE REST OF TONIGHT. 

THE PEAK WIND GUST WAS 64 MPH AT ARLINGTON AROUND 10 AM.  

THROUGH EARLY SATURDAY MORNING...TRAVELERS SHOULD STILL BE 
PREPARED TO ENCOUNTER WIND GUSTS TO 45 MPH ON PORTIONS OF
INTERSTATE 80 AND PORTIONS OF INTERSTATE 25 BETWEEN CHUGWATER
AND WHEATLAND.  

$$

WEILAND

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 3, 7:57 PM MST, 7 hours 5 minutes earlier.

Area forecast discussion, Dec 3, 7:57 PM MST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
757 PM MST THU DEC 3 2009

.DISCUSSION...MAIN CONCERN FOR TONIGHT WILL BE THE VERY COLD
TEMPERATURES AND CHILLY WIND CHILL VALUES.  SOME LOCATIONS WERE BELOW
ZERO AS OF 02Z WITH THE COLDEST BEING KLAR AT -5.  IN MOST PLACES
THE LOWS TONIGHT WILL DROP BELOW ZERO AND AS COLD AS NEAR -20 AT
KLAR AND PERHAPS SHIRLEY BASIN.  THE LOWS IN PORTIONS OF THE WYOMING
CWA SHOULD OCCUR EARLY TONIGHT PRIOR TO THE INCREASE OF THE WINDS.
SURFACE LOW PRESSURE TROUGH WILL FORM OVER EASTERN WYOMING BY 12Z
AND THE LOW LEVEL HEIGHT DIFFERENCE ACROSS THE CWA WILL ALSO INCREASE
DURING THAT TIME.  SOME OF THE WESTERN VALLEYS AND BASINS WILL LIKELY
SEE A STRENGTHENING OF THE SHALLOW IONVERSION...MINIMIZING ANY MIXING
AND KEEPING TEMPERATURES CHILLY THE REST OF TONIGHT.  HAVE ALSO WENT
AHEAD AND BUMPED UP WINDS FOR LATE TONIGHT AND FRIDAY OVER THE CWA.
AT THIS TIME IT APPEARS THAT THE LOW LEVEL HIEIGHT DIFFERENCE BETWEEN
KCAG AND KCPR WILL REMAIN JUST BELOW FAVORABLE VALUES FOR HIGH WINDS.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 157 PM MST THU DEC 3 2009/...

SHORT TERM...TONIGHT THROUGH SATURDAY...TONIGHT WILL ONCE AGAIN BE A
VERY COLD NIGHT ACROSS THE CWA. EXPECT THE GUSTY NORTHWEST WINDS
FROM THIS AFTERNOON TO EASE THROUGH THE EVENING AS THE WEAK
SHORTWAVE MOVING OVERHEAD SHIFTS TO THE SOUTH TONIGHT. MUCH OF THE
CLOUD COVER TOO WILL MOVE ON TO THE SOUTH WITH PARTLY CLOUDY TO
MOSTLY CLEAR SKIES EXPECTED OVERNIGHT ESPECIALLY IN THE WEST. WITH
DECREASING WINDS AND CLEARING SKIES...WILL SEE TEMPS PLUMMET QUICKLY
WITH MANY LOCALES BOTTOMING OUT IN THE MINUS SINGLE DIGITS TO MINUS
TEENS. THE LOW WILL OCCUR EARLIER IN THE NIGHT FOR AREAS WEST OF THE
LARAMIE RANGE WITH MODERATING TEMPERATURES THROUGH THE EARLY MORNING
HOURS AS WEST WINDS WILL BEGIN TO INCREASE THEN. SFC HIGH PRESSURE
MOVING INTO WESTERN WYOMING AND COLORADO OVERNIGHT WILL TIGHTEN THE
LOW LEVEL PRESSURE GRADIENT CAUSING THE INCREASE IN WINDS. BOTH GFS
AND NAM SHOW WINDS AT 700MB INCREASING TO 35 TO 45 KT WITH ANOTHER
WEAK SHORTWAVE MOVING ACROSS THE CWA THROUGH THE EARLY MORNING
HOURS. SO THE COMBINATION OF INCREASING PRESSURE GRADIENT AND 700MB
WINDS WILL MAKE WESTERLY SFC WINDS QUITE STRONG THROUGH THE MORNING
AND PERSIST THROUGH THE AFTERNOON TOMORROW. AT THIS POINT...DATA
SUGGESTS WINDS WILL REMAIN BELOW HILITE CRITERIA ALTHOUGH WILL BE
CLOSE IN THE CLIMATOLOGICALLY WINDY LOCATIONS SUCH AS ARLINGTON AND
BORDEAUX. WITH THE WESTERLY DOWNSLOPE WINDS...MAX TEMPS FOR TOMORROW
WILL MODERATE A FAIR AMOUNT WITH HIGHS IN THE UPPER 20S TO LOW 30S
ACROSS MUCH OF THE AREA. STRONG DRYING WILL ACCOMPANY BROADSCALE
SUBSIDENCE TOMORROW AFTERNOON AS A SHORTWAVE RIDGE BUILDS OVER
WYOMING.

WINDS WILL LIKELY CONTINUE TO BE STRONG THROUGH SATURDAY MORNING
ALTHOUGH MAY EASE SLIGHTLY FRIDAY NIGHT AS SFC HIGH PRESSURE
CONTINUES TO SLIDE SOUTH OF THE AREA. ANOTHER UPPER LOW WILL DIG
INTO THE PACIFIC NORTHWEST ON SATURDAY WITH SURFACE CYCLOGENESIS
OCCURRING OVER SOUTHEAST COLORADO SATURDAY AFTERNOON. AS THIS
OCCURS...ANOTHER ARCTIC FRONT WILL MOVE THROUGH ON SATURDAY BRINGING
A REINFORCING SHOT OF COLD AIR TO THE REGION WITH A WIND SHIFT TO
THE NORTH. WILL AGAIN SEE SLIGHTLY WARMER MAX TEMPS ON SATURDAY
AHEAD OF THE FRONT BEFORE STEADILY DECREASING THROUGH THE REMAINDER
OF THE DAY. CHANCES FOR SNOW WILL ALSO INCREASE MAINLY OVER AND WEST
OF THE LARAMIE RANGE AS UPSLOPE FLOW DEEPS BEHIND THE FRONT.

&&

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
MODELS ARE SIMILAR IN THE LONG TERM WITH THE GFS A BIT SLOWER WITH
THE UPPER TROUGH MOVING ACROSS THE NORTHERN ROCKIES LATE THIS
WEEKEND INTO EARLY NEXT WEEK.  AN UPPER TROUGH WILL DEEPEN OVER THE
WESTERN U.S. SAT NIGHT WITH THE UPPER LOW OVER ID.  A COLD FRONT
WILL CONTINUE TO MOVE SOUTH OF THE CWA SAT NIGHT WHICH WILL RESULT
IN INCREASING CLOUDS AND NE TO E SURFACE WINDS.  SNOW WILL DEVELOP
ACROSS THE WY PORTION OF THE CWA.  ON SUN...THE CHANCE OF SNOW WILL
SPREAD ACROSS THE REST OF THE FORECAST AREA BUT ACCUMULATIONS DO NOT
LOOK TO BE SIGNIFICANT OUTSIDE THE MOUNTAINS AND WESTERN PORTIONS OF
THE CWA.  SNOW HIGHLIGHTS MAY BE REQUIRED FOR THE MOUNTAINS AND
CARBON AND POSSIBLY CONVERSE COUNTIES FOR SUN AND SUN NIGHT.  THE
UPPER LOW WILL REMAIN OVER THE PAC NW AT THIS TIME.  VERY COLD TEMPS
WILL BE NOTED ACROSS THE AREA SUN.  A SHORT WAVE WILL MOVE ACROSS
THE FORECAST AREA SUN NIGHT WHICH WILL CONTINUE THE CHANCE OF SNOW
ACROSS THE NORTHERN TWO THIRDS OF THE CWA AND IN THE MOUNTAINS.
TEMPS TRY TO MODERATE A BIT ON MON...BUT SKIES WILL BE MOSTLY CLOUDY
AS THE UPPER TROUGH AXIS MOVES SLOWLY TOWARDS THE AREA. WILL KEEP A
CHANCE OF SNOW ACROSS THE WEST HALF OF THE CWA MON AND SPREAD IT
EAST MON NIGHT.  THE UPPER TROUGH WILL MOVE ACROSS THE FORECAST AREA
TUES WHICH WILL ALSO DRAG THE COLD FRONT BACK THROUGH THE AREA AND
PUSH IT WELL SOUTH AND EAST OF THE AREA.  VERY COLD TEMPS WILL OCCUR
ONCE AGAIN ON TUES ALONG WITH A CHANCE OF SNOW.  SKIES WILL FINALLY
DECREASE TUES NIGHT AND WINDS SHOULD BEGIN TO SHIFT TO THE WEST.
DRY CONDITIONS WILL PREVAIL TUES NIGHT...WITH A SLIGHT CHANCE OF
SNOW WEST OF THE LARAMIE RANGE WED AND THUR.  TEMPS WILL MODERATE
WED AS A WEAK THERMAL RIDGE MOVES OVER THE AREA.  FINALLY...MILD
CONDITIONS WILL SET UP FOR THUR AS A SURFACE LEE TROUGH INDUCES
DOWNSLOPE WINDS ACROSS THE CWA...HOWEVER WINDY CONDITIONS WILL
RESULT. HIGH TEMPERATURES WILL BE FROM 20 TO 25 DEGREES BELOW
NORMAL FOR SUN THROUGH TUES...10 TO 15 DEGREES BELOW NORMAL FOR
WED AND AROUND NORMAL FOR THUR.

&&

.AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH EARLY SATURDAY.
GUSTY NORTHWEST WINDS WILL EASE OVERNIGHT AND THEN WEST WINDS WILL
INCREASE AGAIN FRIDAY MORNING AS HIGH PRESSURE BUILDS ACROSS WESTERN
WYOMING. THE STRONGEST WINDS WILL OCCUR IN THE LARAMIE RANGE
FOOTHILLS AND AREAS TO THE WEST WITH GUSTS 30 TO 40 KTS POSSIBLE IN
THIS AREA.

&&

.FIRE WEATHER...NO FIRE WEATHER ISSUES THROUGH SATURDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RJM
LONG TERM...KMD
UPDATE...WEILAND
Hazardous weather outlook, Dec 3, 7:39 PM MST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
739 PM MST THU DEC 3 2009

NEZ002-003-019>021-054-055-095-096-WYZ101>108-110-117>119-041200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
739 PM MST THU DEC 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

TEMPERATURES WILL BE VERY COLD TONIGHT WITH LOWS FROM 20 BELOW ZERO
IN THE SHIRLEY BASIN TO 5 ABOVE ZERO IN PARTS OF THE PANHANDLE.  WIND
CHILL READINGS WILL BE AS LOW AS 30 BELOW ZERO IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE NEXT SURGE OF VERY COLD AIR IS EXPECTED TO ARRIVE LATE
SATURDAY AND PERSIST INTO EARLY NEXT WEEK. SOME LIGHT SNOWS ARE
POSSIBLE AS WELL MAINLY SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ109-111>116-041200-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
739 PM MST THU DEC 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

VERY COLD TEMPERATURES ARE EXPECTED OVER THE AREA AGAIN TONIGHT WITH
TEMPERATURES IN THE RANGE FROM 5 BELOW ZERO TO 20 BELOW ZERO.  WIND
CHILL VALUES WILL BE AS LOW AS 35 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE NEXT SURGE OF VERY COLD AIR IS EXPECTED TO ARRIVE LATE
SATURDAY AND PERSIST INTO EARLY NEXT WEEK. SOME LIGHT SNOWS ARE
POSSIBLE AS WELL MAINLY SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.